Alert archive / Nevada / River Flood Warnings in 2011
River Flood Warning 12, NWS Elko, NV
NWS Elko, NV issued this river flood warning at May 17, 2011, 12:51 AM PDT for Elko County, Nevada. It was in force for 64 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2011, 12:51 AM PDT (07:51 UTC)
- Expired
- May 19, 2011, 4:34 PM PDT
- In force
- 64 hr
- Issued by
- NWS Elko, NV
- Flood severity
- Minor
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salmon Falls Creek near San Jacinto (SFLN2).
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13105000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
047
WGUS45 KLKN 170751
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
1251 AM PDT TUE MAY 17 2011
...THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN NEVADA...
SALMON FALLS CREEK NEAR JACKPOT AFFECTING ELKO COUNTY
FOR SALMON FALLS CREEK, INCLUDING JACKPOT, MINOR FLOODING IS
OCCURING, WITH RIVER LEVELS INCREASING.
SALMON FALLS CREEK IS RESPONDING TO RECENT RAINFALL IN THE AREA AND HAS
RISEN ABOVE FLOOD STAGE. MINOR FLOODING IS OCCURRING ALONG THE REACH OF THE
CREEK. THE CREEK IS NOT EXPECTED TO RISE MUCH FURTHER IN THE NEXT 24 HOURS.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME WED THU FRI
SALMON FALLS CREEK
JACKPOT 10.0 10.1 TUE 12 AM 10.1 10.1 10.0
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...
&&
NVC007-180751-
/O.NEW.KLKN.FL.W.0012.110517T0751Z-000000T0000Z/
/SFLN2.1.ER.110517T0055Z.110517T0645Z.000000T0000Z.UU/
1251 AM PDT TUE MAY 17 2011
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* FLOOD WARNING FOR
SALMON FALLS CREEK NEAR JACKPOT.
* AT 11:45 PM MONDAY THE STAGE WAS 10.1 FEET.
* FLOOD STAGE IS 10.0 FEET.
* IMPACT...AT 10.0 FEET...FLOOD STAGE; MINOR FLOODING.
$$
LW5 follow-up statements
335
WGUS85 KLKN 171946
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1246 PM PDT TUE MAY 17 2011
FOR THE MARYS RIVER, INCLUDING DEETH, MINOR FLOODING IS OCCURRING AND
IS EXPECTED TO CONTINUE. FOR THE SALMON FALLS CREEK, INCLUDING
JACKPOT, MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.
SNOW MELT HAS SLOWED DUE TO UNSEASONABLY COOL TEMPERATURES ACROSS THE REGION.
BOTH MARYS RIVER NEAR DEETH...AND SALMON FALLS CREEK NEAR JACKPOT SHOULD CREST
IN THE NEXT 24 HOURS THEN BEGIN DECREASING.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME WED THU FRI
MARYS RIVER
DEETH 6.0 6.8 TUE 12 PM 6.9 6.4 5.9
SALMON FALLS CREEK
JACKPOT 10.0 10.3 TUE 12 PM 10.3 10.1 9.8
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...
A FOLLOWUP PRODUCT WILL BE ISSUED TONIGHT...
&&
NVC007-181946-
/O.EXT.KLKN.FL.W.0006.000000T0000Z-110520T1700Z/
/MHSN2.1.ER.110516T1145Z.110517T2000Z.110520T0500Z.UU/
1246 PM PDT TUE MAY 17 2011
...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
THE MARYS RIVER ABOVE HOT SPRINGS CK NEAR DEETH.
* UNTIL FRIDAY MORNING.
* AT 12:15 PM TUESDAY THE STAGE WAS 6.8 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 6.9 FEET BY THIS
AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY BEFORE
MIDNIGHT.
* IMPACT...AT 6.8 FEET...MINOR TO MODERATE LOWLAND FLOODING ON LOWER
MARY'S RIVER, WITH FLOODING OF MANY RURAL ROADS NEAR THE RIVER.
SOME STREETS IN DEETH FLOOD, AS WELL AS BASEMENTS AND FOUNDATIONS
OF A FEW HOMES. ABOUT 800 CFS.
$$
NVC007-181946-
/O.CON.KLKN.FL.W.0012.000000T0000Z-000000T0000Z/
/SFLN2.1.ER.110517T0055Z.110517T1730Z.000000T0000Z.UU/
1246 PM PDT TUE MAY 17 2011
THE FLOOD WARNING CONTINUES FOR
THE SALMON FALLS CREEK NEAR JACKPOT.
* UNTIL FURTHER NOTICE.
* AT 11:45 AM TUESDAY THE STAGE WAS 10.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* IMPACT...AT 10.0 FEET...FLOOD STAGE; MINOR FLOODING.
$$667
WGUS85 KLKN 181009
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
309 AM PDT WED MAY 18 2011
FOR THE MARYS RIVER, INCLUDING DEETH, MINOR FLOODING IS OCCURRING AND
IS EXPECTED TO CONTINUE THROUGH SATURDAY.
FOR SALMON FALLS CREEK, INCLUDING JACKPOT, MINOR FLOODING IS OCCURRING AND WILL
CONTINUE THROUGH THURSDAY.
SNOW MELT HAS SLOWED DUE TO UNSEASONABLY COOL TEMPERATURES ACROSS THE REGION.
THE MARYS RIVER NEAR DEETH...AND SALMON FALLS CREEK NEAR JACKPOT SHOULD CREST
IN THE NEXT 12 HOURS THEN BEGIN DECREASING.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME THU FRI SAT
MARYS RIVER
DEETH 6.0 6.7 WED 02 AM 6.4 5.9 5.5
SALMON FALLS CREEK
JACKPOT 10.0 10.3 WED 02 AM 10.2 9.9 9.7
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...
A FOLLOWUP PRODUCT WILL BE ISSUED LATER THIS AFTERNOON...
&&
NVC007-191009-
/O.CON.KLKN.FL.W.0006.000000T0000Z-110520T1700Z/
/MHSN2.1.ER.110516T1145Z.110518T0000Z.110520T0500Z.UU/
309 AM PDT WED MAY 18 2011
THE FLOOD WARNING CONTINUES FOR
THE MARYS RIVER ABOVE HOT SPRINGS CK NEAR DEETH.
* UNTIL FRIDAY MORNING.
* AT 2:15 AM WEDNESDAY THE STAGE WAS 6.7 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 6.8 FEET BY EARLY
THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE
EVENING.
* IMPACT...AT 6.8 FEET...MINOR TO MODERATE LOWLAND FLOODING ON LOWER
MARY'S RIVER, WITH FLOODING OF MANY RURAL ROADS NEAR THE RIVER.
SOME STREETS IN DEETH FLOOD, AS WELL AS BASEMENTS AND FOUNDATIONS
OF A FEW HOMES.
$$
NVC007-191009-
/O.CON.KLKN.FL.W.0012.000000T0000Z-000000T0000Z/
/SFLN2.1.ER.110517T0055Z.110518T0515Z.000000T0000Z.UU/
309 AM PDT WED MAY 18 2011
THE FLOOD WARNING CONTINUES FOR
SALMON FALLS CREEK NEAR JACKPOT.
* UNTIL FURTHER NOTICE.
* AT 1:45 AM WEDNESDAY THE STAGE WAS 10.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* IMPACT...AT 10.0 FEET...FLOOD STAGE; MINOR FLOODING.
$$
LW577
WGUS85 KLKN 182349
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
449 PM PDT WED MAY 18 2011
FOR THE MARYS RIVER, INCLUDING DEETH, MINOR FLOODING IS OCCURRING AND
IS EXPECTED TO CONTINUE.
FOR THE SALMON FALLS CREEK, INCLUDING JACKPOT, MINOR FLOODING IS
OCCURRING, WITH RIVER LEVELS FORECASTED TO DECREASE.
SNOW MELT CONTINUES TO SLOW DUE TO THE COOLER TEMPERATURES. BOTH THE
MARYS RIVER NEAR DEETH AND SALMON FALLS CREEK NEAR JACKPOT HAVE
CRESTED...AND ARE EXPECTED TO SUBSIDE THROUGH AT LEAST SATURDAY.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME THU FRI SAT
MARYS RIVER
DEETH 6.0 6.4 WED 04 PM 6.2 5.5 5.0
SALMON FALLS CREEK
JACKPOT 10.0 10.2 WED 04 PM 10.2 10.0 9.9
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...
A FOLLOWUP PRODUCT WILL BE ISSUED LATER THIS AFTERNOON...
&&
NVC007-192349-
/O.EXT.KLKN.FL.W.0006.000000T0000Z-110520T0300Z/
/MHSN2.1.ER.110516T1145Z.110518T0000Z.110519T1500Z.UU/
449 PM PDT WED MAY 18 2011
THE FLOOD WARNING CONTINUES FOR
THE MARYS RIVER ABOVE HOT SPRINGS CK NEAR DEETH.
* UNTIL THURSDAY EVENING.
* AT 4:15 PM WEDNESDAY THE STAGE WAS 6.4 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW MORNING.
* IMPACT...AT 6.8 FEET...MINOR TO MODERATE LOWLAND FLOODING ON LOWER
MARY'S RIVER, WITH FLOODING OF MANY RURAL ROADS NEAR THE RIVER.
SOME STREETS IN DEETH FLOOD, AS WELL AS BASEMENTS AND FOUNDATIONS
OF A FEW HOMES. ABOUT 800 CFS.
$$
NVC007-192349-
/O.CON.KLKN.FL.W.0012.000000T0000Z-000000T0000Z/
/SFLN2.1.ER.110517T0055Z.110518T0515Z.000000T0000Z.UU/
449 PM PDT WED MAY 18 2011
THE FLOOD WARNING CONTINUES FOR
THE SALMON FALLS CREEK NEAR JACKPOT.
* UNTIL FURTHER NOTICE.
* AT 3:45 PM WEDNESDAY THE STAGE WAS 10.2 FEET.
* FLOOD STAGE IS 10.0 FEET.
* IMPACT...AT 10.0 FEET...FLOOD STAGE; MINOR FLOODING.
$$993
WGUS85 KLKN 191130
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
430 AM PDT THU MAY 19 2011
FOR THE MARYS RIVER, INCLUDING DEETH, MINOR FLOODING IS OCCURRING AND
IS EXPECTED TO CONTINUE THROUGH SUNDAY.
FOR SALMON FALLS CREEK, INCLUDING JACKPOT, MINOR FLOODING IS OCCURRING, WITH
RIVER LEVELS FORECASTED TO DECREASE TO BELOW FLOOD STAGE BY THIS EVENING.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME FRI SAT SUN
MARYS RIVER
DEETH 6.0 6.2 THU 04 AM 5.5 5.0 5.0
SALMON FALLS CREEK
JACKPOT 10.0 10.1 THU 04 AM 9.9 9.7 9.5
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...
A FOLLOWUP PRODUCT WILL BE ISSUED LATER THIS AFTERNOON...
&&
NVC007-200300-
/O.CON.KLKN.FL.W.0006.000000T0000Z-110520T0300Z/
/MHSN2.1.ER.110516T1145Z.110518T0000Z.110519T1500Z.UU/
430 AM PDT THU MAY 19 2011
THE FLOOD WARNING CONTINUES FOR
THE MARYS RIVER ABOVE HOT SPRINGS CK NEAR DEETH.
* UNTIL THIS EVENING.
* AT 4:15 AM THURSDAY THE STAGE WAS 6.2 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS MORNING.
* IMPACT...AT 6.0 FEET...FLOOD STAGE...ABOUT 580 CFS. MINOR LOWLAND
FLOODING ON LOWER MARY'S RIVER, WITH MINOR FLOODING OF RURAL ROADS
THROUGHOUT AREA. SOME MINOR FLOODING OF STREETS IN DEETH.
$$
NVC007-201130-
/O.CON.KLKN.FL.W.0012.000000T0000Z-000000T0000Z/
/SFLN2.1.ER.110517T0055Z.110518T0515Z.000000T0000Z.UU/
430 AM PDT THU MAY 19 2011
THE FLOOD WARNING CONTINUES FOR
THE SALMON FALLS CREEK NEAR JACKPOT.
* UNTIL FURTHER NOTICE.
* AT 3:45 AM THURSDAY THE STAGE WAS 10.1 FEET.
* FLOOD STAGE IS 10.0 FEET.
* IMPACT...AT 10.0 FEET...FLOOD STAGE; MINOR FLOODING.
$$
LW500
WGUS85 KLKN 192334
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
434 PM PDT THU MAY 19 2011
FOR THE MARYS RIVER, INCLUDING DEETH, NO FLOODING IS OBSERVED OR
FORECAST.
FOR THE SALMON FALLS CREEK, INCLUDING JACKPOT, NO FLOODING
IS OBSERVED OR FORECAST.
RIVERS HAVE SUBSIDED TO LEVELS JUST BELOW FLOOD STAGE...AND ARE
EXPECTED TO CONTINUE TO SUBSIDE THROUGH THE WEEKEND.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME FRI SAT SUN
MARYS RIVER
DEETH 6.0 5.99 THU 04 PM 5.5 4.9 4.6
SALMON FALLS CREEK
JACKPOT 10.0 9.9 THU 04 PM 9.8 9.6 9.4
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...
A FOLLOWUP PRODUCT WILL BE ISSUED LATER THIS AFTERNOON...
&&
NVC007-200004-
/O.CAN.KLKN.FL.W.0006.000000T0000Z-110520T0300Z/
/MHSN2.1.ER.110516T1145Z.110518T0000Z.110519T2252Z.UU/
434 PM PDT THU MAY 19 2011
THE FLOOD WARNING IS CANCELLED FOR
THE MARYS RIVER ABOVE HOT SPRINGS CK NEAR DEETH.
* AT 4:15 PM THURSDAY THE STAGE WAS 5.99 FEET.
* FLOOD STAGE IS 6.0 FEET.
* FELL BELOW FLOOD STAGE AT 3:52 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.4 FEET BY EARLY
TOMORROW.
* IMPACT...AT 6.0 FEET...FLOOD STAGE...ABOUT 580 CFS. MINOR LOWLAND
FLOODING ON LOWER MARY'S RIVER, WITH MINOR FLOODING OF RURAL ROADS
THROUGHOUT AREA. SOME MINOR FLOODING OF STREETS IN DEETH.
$$
NVC007-200004-
/O.CAN.KLKN.FL.W.0012.000000T0000Z-110519T2334Z/
/SFLN2.1.ER.110517T0055Z.110518T0515Z.110519T1936Z.UU/
434 PM PDT THU MAY 19 2011
THE FLOOD WARNING IS CANCELLED FOR
THE SALMON FALLS CREEK NEAR JACKPOT.
* AT 3:45 PM THURSDAY THE STAGE WAS 9.9 FEET.
* FLOOD STAGE IS 10.0 FEET.
* IMPACT...AT 10.0 FEET...FLOOD STAGE; MINOR FLOODING.
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at May 16, 3:00 PM PDT, 9 hours 51 minutes earlier.
Area forecast discussion, May 16, 3:00 PM PDT, 9 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 300 PM PDT MON MAY 16 2011 .SYNOPSIS...A PERSISTENT TROUGH OF LOW PRESSURE WILL RESULT IN CONTINUED CHILLY TEMPERATURES AND SHOWERY WEATHER OVER THE NEXT SEVERAL DAYS. HIGHS WILL BE WELL BELOW NORMAL FOR MID MAY. SOME WARMING IS EXPECTED TOWARD THE END OF THE WEEK. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. UNSEASONABLY COLD AIRMASS OVER NORTHEAST NEVADA THIS AFTERNOON WITH TEMPERATURES RUNNING SOME 20 DEGREES BELOW MID MAY NORMALS. ELKO AIRPORT HOLDING AT 46 DEGREES AT 2 PM...NORMAL HIGH IS 68. A MUCH QUIETER DAY THAN YESTERDAY AS NEVADA SITS BETWEEN YESTERDAY'S WAVE AND THE WAVE THAT WILL BRING MORE PRECIPITATION ON TUESDAY. FORCING IS MINIMAL...BUT COLD TEMPS ALOFT AND SOME SURFACE CONVERGENCE HAVE BEEN ENOUGH TO CREATE A FEW INSTABILITY RAIN/SNOW SHOWERS PRIMARILY OVER ELKO/WHITE PINE COUNTIES. MOST ACTUAL PRECIP AT THE SURFACE RELEGATED TO THE HIGHER TERRAIN...WITH VERY DRY SURFACE AIR RENDERING MOST EVERYTHING VIRGA OVER THE VALLEYS. QUITE CHILLY TODAY...BUT COMPARED TO WHAT IS COMING...NOT A BAD DAY OVERALL. TONIGHT...DRY WEATHER EXPECTED TO PREVAIL THROUGH MIDNIGHT. NEXT SHORTWAVE AROUND PARENT UPPER LOW ARRIVES IN WESTERN NEVADA LATE TONIGHT...WITH THE TROUGH AXIS NEAR RENO AT SUNRISE. CLOUDS DECKS WILL QUICKLY THICKEN AND LOWER OVERNIGHT...ALTHOUGH IT WILL TAKE SOME TIME TO GET MEANINGFUL PRECIP/QPF TO THE GROUND AS THE ATMOSPHERE SATURATES. IN OTHER WORDS...RELATIVELY HIGH POP GRIDS WITH MINIMAL QPF TONIGHT. TUESDAY...MOST SIGNIFICANT PRECIPITATION WITH THIS NEXT WAVE WILL OCCUR TUESDAY MORNING...ALTHOUGH QPF WILL BE LIGHT...GENERALLY LESS THAN 0.05". EXPECTING A MIX OF LIGHT RAIN AND LIGHT SNOW ON TUESDAY. 12/18Z NAM AND 12Z ECMWF THICKNESS AGREE WET SNOW WILL FALL DOWN TO THE VALLEY FLOORS INCLUDING ELKO AT LEAST EARLY TUESDAY MORNING...GFS WARM ENOUGH FOR RAIN /JUST BARELY/ BUT STILL SNOW IN SPRING CREEK. AT ANY RATE...MINIMAL QPF EXPECTED BUT DID INCLUDE SOME MINOR AMOUNTS IN THE SNOW GRIDS TO COVER ANYTHING THAT CAN STICK TO ELEVATED SURFACES. FORCING FOR ASCENT WANES QUICKLY IN THE AFTERNOON AS SHORTWAVE EJECTS NE OF NEVADA. STILL...KEPT PLENTY OF SCATTERED SHOWERS IN THE GRIDS ALL DAY...TO COVER ANY CONVECTIVE AFTERNOON ACTIVITY. IN ADDITION FORCING FROM THE NEXT WAVE WILL ALREADY BE ARRIVING IN OUR WESTERN ZONES BY LATE AFTERNOON. THICKNESSES RISE ENOUGH EVEN ON THE COLDEST NAM TO SUPPORT RAIN IN THE VALLEYS TUESDAY AFTERNOON. ANOTHER UNSEASONABLY COLD DAY...AGAIN STRUGGLING JUST TO GET INTO THE LOWER 50S. TUESDAY NIGHT/WEDNESDAY...WEATHER DETERIORATES FURTHER AS PRIMARY COLD UPPER LOW ARRIVES. INCREASED POP GRIDS FOR ALL TIME PERIODS AS PREFERRED SLOWER 12Z ECMWF GENERATES WIDESPREAD QPF ACROSS THE CWA...AND 12Z MRA GUIDANCE HAS INCREASED TO 60-70%. LOOKS TO BE A CLOUDY COLD WET DAY AS UPPER LOW TRACKS FROM RENO AT SUNRISE TO TONOPAH AT MIDDAY TO CEDAR CITY UTAH WED EVENING. USED THE SAME DIURNAL TREND FOR SNOW LEVELS...WET SNOW DOWN TO VALLEY FLOORS WEDNESDAY MORNING CHANGING BACK TO RAIN FOR THE VALLEYS IN THE AFTERNOON. PRECIPITATION TUESDAY NIGHT/WEDNESDAY LOOKS MUCH MORE SIGNIFICANT...ESPECIALLY WHITE PINE COUNTY WHERE MODELS AGREE THAT STRONG FRONTOGENESIS WILL PRODUCE QPF UPWARDS OF 0.50". MUCH OF THIS WILL FALL AS RAIN IN THE VALLEYS...BUT HEAVY SNOW IS LOOKING MORE AND MORE LIKELY FOR THE MOUNTAINS OF WHITE PINE COUNTY TUESDAY NIGHT INTO WEDNESDAY. FINALLY...KEPT THUNDER IN ALL ZONES WEDNESDAY. GFS BUFR SOUNDINGS ARE UNSTABLE AS COLD LOW PASSES...LIFTED INDICES TO -3 AND CAPE TO NEAR 500 J/KG WEDNESDAY AFTERNOON. OF COURSE...WITH THE CLOUDS AND RAIN...TEMPS STUCK IN THE 40S AND 50S ONCE AGAIN. BT .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. BROAD TROF REMAINS OVER CWA THROUGH FRIDAY MORNING. GFS FURTHER EAST WITH THE ASSOCIATED UPPER LOW. EVEN SO...ENOUGH WRAP AROUND LOW LEVEL MOISTURE TO KEEP SHOWERS OVER MOST OF THE CWA THROUGH FRIDAY MORNING. BEST CHANCE OF PRECIP OVER EASTERN NV WITH DYNAMICS CLOSER TO THE UPPER LOW. MODELS BUILD DIRTY RIDGE FRIDAY AFTERNOON WITH PCPN CONFINED TO EXTREME EASTERN NV ZONES. RIDGE AXIS SLIDES INTO UTAH BY SATURDAY AFTN AS NEXT UPSTREAM NEGATIVE TILT SYSTEM PUSHES INTO NV SATURDAY NIGHT INTO MONDAY BRINGING RAIN TO MOST OF THE CWA. H7 TEMPS WARMER THAN PREVIOUS SYSTEM FOR HIGHER SNOW LEVELS ATTM. AS THIS SYSTEM IS NEGATIVE TILT THUS SLOWER IN MOVEMENT...EXPECT HIGHER PRECIP AMOUNTS THAN FROM CURRENT SYSTEM. JH && .AVIATION...ENOUGH LOW LEVEL MOISTURE PRESENT AND BOUNDARY LAYER CONVERGENCE TO KEEP FEW LIGHT SNOW SHOWERS OVER KELY THIS AFTN WITH MVFR CONDITIONS THROUGH SUNSET. MOSTLY CLOUDY AND VFR CONDITIONS TONIGHT. ANOTHER SYSTEM MOVES INTO THE AREA ON TUESDAY WITH RAIN DURING THE DAY WITH CIGS MVFR AT TIMES. JH && .FIRE WEATHER...UNSEASONABLY COOL WEATHER WILL CONTINUE WITH OCCASIONAL RAIN AND SNOW SHOWERS THROUGH WEDNESDAY...THUS NO FIRE WEATHER CONCERNS. INSTABILITY WITH THE PASSING STORM SYSTEM WILL LIKELY LEAD TO A FEW LIGHTNING STRIKES WEDNESDAY AFTERNOON. WITH COOL TEMPERATURES...HIGH HUMIDITY...AND GREEN FUELS NO FIRE WEATHER CONCERNS ARE ANTICIPATED. BT && .HYDROLOGY...MUCH COLDER AIR HAS MOVED INTO THE REGION...ENDING HIGH ELEVATION SNOW MELT FOR THE TIME BEING. THIS WILL ALLOW MOST RIVERS TO SUBSIDE THROUGH MID WEEK. A COUPLE EXCEPTIONS...MARYS RIVER NEAR DEETH WILL CONTINUE TO RISE AS THE CREST FROM UPSTREAM MOVES THROUGH. ALSO SALMON FALLS CREEK NEAR SAN JACINTO IS SLOWLY RISING TOWARDS FLOOD STAGE AND WILL BE MONITORED FOR A POSSIBLE FLOOD WARNING. MARTIN CREEK NEAR PARADISE VALLEY AND THE BRUNEAU RIVER NEAR ROWLAND HAVE BOTH FALLEN BELOW FLOOD STAGE AND FLOW WILL CONTINUE TO DECREASE THUS THE WARNINGS HAVE BEEN CANCELLED. MZ && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/87/87/99/94
Nearby
River Flood Warnings in Nevada, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.